Celexa weight gain side effects

Common Questions and Answers about Celexa weight gain side effects

celexa

Avatar n tn He thinks it made me gain weight. I kmow take wellbutrin (twice a day). I hope this helps me lose the weight. How are you???
Avatar n tn I gained about 70 pounds while on Celexa. My doctor never told me that weight gain could be a side effect. Some of my other side effects were dry mouth, sweating and hot flashes. My hormone levels were also tested and they were all fine. I did see my doctor about my weight gain, and his answer was to put me on a medication to control my appetite! Needless to say, that didn't work as I didn't have a problem with my appetite, or what I was eating.
Avatar f tn Wow... I just started taking Celexa a month ago for anxiety/depression. Not bipolar, not taking anything else... I haven't gained a pound. I've always been thin, so I'm hoping this helps me gain weight. :) How long were ya'll taking Celexa before ya'll started to gain weight? Thanks, - RJ.
Avatar n tn I am prepared to do that, I was just wondering if the tingling and undercurrent of anxiety is due to the initial side effects of Celexa, or if I could be responding to it as I did the Zoloft? I didn't want to quit taking it too soon for the simple fact it might help. I need your advise. Many thanks.
Avatar n tn how do i tapper off celexa 20mg 2. what would be my side effects 3.
Avatar n tn First I took Lexapro then Cymbalta and now Zoloft. My doctor keeps changing my meds because of the weight gain and every change only makes it worse. This latest change has caused me to gain about a pound a day. Since Thursday I have gained three more pounds and have been eating next to nothing. I finally convinced my doctor that I am not pigging out all day and she ha ordered a thyroid test. I'm so scared that I'm going to die from this, it's uncontrollable.
Avatar f tn Currently on Citalopram 20mg for depression. Unsure if it is having any effect on my weight gain. Read that it does. Plan to ask Psychiatrist on next visit - 02/20/2019 https://www.rxlist.com/celexa-side-effects-drug-center.htm Have also been experiencing exacerbation of allergic symptoms to dust.
Avatar f tn Is Lexapro or Celexa more likely to gain weight? It seems like weight gain complaints are ALL over the internet, more so for Lexapro than Celexa. Statistics show Lexapro has fewer side effects than Celexa, but then on the internet more people complain of weight gain. Obviously the statistics advertised for weight gain are incorrect seeing that all of these people gain weight. I don't believe when it says 1-2% of people that take Lexapro gain weight!
527657 tn?1214055450 My daughter was just prescribed this and is very afaid of gaining weight does this one cause weight gain and what are some of the side effects anyone is experiencing?
Avatar n tn I've just been put on citalopram for depression and BDD and after reading the reviews and side effects leaflets, im worried about gaining weight on this medication...Is it the actual increase in hunger that causes weight gain or the tablet itself? I am quite worried about this as my body image issues make me scared about putting on weight..
Avatar f tn hi, I'm new to this Board. I just posted on another thread, but it looks like that thread has died, so I'm going to ask the question again...It's about SSRI's and weight gain. I am convinced that my Celexa is a major culprit in my weight gain. Before Celexa, I was on Zoloft, and the first week on Zoloft I lost weight, but then stabilized and slowly began to gain weight. the weight gain was not a big amount but it did happen.
Avatar n tn Robin, I can understand your concern about weight gain associated with your medication. Weight gain may accompany the use of some psychotropic medications, and appears to result from varying combinations of increased caloric intake, decreased exercise, or retained fluid. To minimize unwanted weight gain, dietary measures (including, but not limited to restriction of intake of fats and carbohydrates) and regular exercise may be initiated.
Avatar n tn Has anyone heard about the side effects of paxil and how soon they occur?
1305597 tn?1275340046 What if you control your food intake do you still gain weight. I am on cymbalta and I am never hungry but it is giving me other bad side effects so I am afraid the doctor is going to change it and all the other options I have read about all say weight gain. I also have an eatting disorder and for me weight GAIN is not an option.
Avatar f tn He purports to teach how you can take these drugs and avoid the weight gain and other side effects, but I'm not really keen on his dietary suggestion. Still, it's a place to start.
Avatar n tn Oh my goodness, I started on Celexa this week after almost a year on Lexapro, just to save money. I had no long term side effects from the lexapro (like weight gain) and when I tried to wean off (after about 6 months) because i thought i was "better" I felt like sad and that's all. So I guess what I'm asking is if there is something fishy about Celexa.
Avatar f tn Does Celexa make you gain weight. I was just prescribed this medication, and am unsure what to think. Will it lift my apathetic mood? Will I gain weight from it? I would love to hear anyone's story regarding this medication.
420308 tn?1203044862 Hypo or hyperthyroidsim will mimic all the mental heath issues including panic attacks anxiety bi polar to name a few. I know about the weight gain as I take celexa and zyprexa but I have been heating 6 small meals.no sugars and brisk waling for about 40 to 60 minsutes a day.Keep up with your cardio and weights but do them on alternating days. It is possible to loose weight on head meds but we just have to work a little harder at it I have lost from 225 to 198 in about 8 weeks.
1268921 tn?1288922656 Hi, How are you? If you gain weight as a side effect of your medication, inform your doctor for management that is suited for you. There are plenty of migraine medications available in the market and it usually is trial and error before you get to know which works for you. Like Dame, other medications may be prescribed to counter the effects of your primary medication. Take care always. Best regards.
Avatar f tn If the med is hindering you rather than helping you, and that goes for side effects, than call your doctor. You don't ignore side effects, and neither will your doctor. I didn't go through weight gain or increase stomach bloating or girth in 10 days. If your doctor is other than a psychiatrist, he should check you out for other possible reasons why you are experiencing that kind of bloating. The lithium could be coincidental.
Avatar n tn I too normally suffer from anxiety and had the same side effects you experienced *(sexual,weight gain, etc) I am going for no meds in the future due to this type of BS. I don't have bettter advice for you, just know its normal withdrawl and will not last forever. Good luck!
Avatar n tn if I can be switched to Wellbutrin, what do you all think about that change? I have no serious side effects other than the weight gain on Lexapro, however, the weight gain is making me feel worse than I did when I started the medication.
Avatar n tn I then got on Celexa, felt fine. I did not gain any weight on Celexa but I couldn't lose any either. I was changed from Celexa to Lexapro and on Lexapro I gained 50 pounds in two years. I went back to Celexa. I was working out and dieting for six months. But I did NOT lose a thing. (I have also been on Lamictal, with the other, started at the end of taking Lexapro and then been on it since). I got off of Celexa and feel terrible.
Avatar n tn Weight gain is not inevitable, and probably occurs in less than 30% of cases. Its mostly from increased appetite, so if you exercise and use portion control, you should not have a problem.
Avatar n tn Where did my backbone go? There's a depressing question. Side-effects like gaining weight? This can be depressing in itself! Feeling generally ill and having to run to the toilet six or eight times per day? Not exactly a positive experience. Remaining in an abusive relationship because one no longer takes the nasty remarks and bad treatment to heart? The alternative would then be to stay on Zoloft, or a similar SSRI, for the rest of one's life! Now how depressing is THAT?
179856 tn?1333550962 many anti-depressants can cause weight gain as a side effect. It should be listed on the label insert. There are different categories of anti-depressants that are more effective with certain symptoms. If you sleep all the time and are lathargic a doc would recommend a stimulating ant-depressant. For someone with depression and anxiety they would recommend a more calming drug (which would probably also promote weight gain). Some are more stimulating than others.
337492 tn?1212462436 Thanks guys, Stella that is odd, I never have had that problem on Wellbutrin. I just hope these side effects will subside, I love the weight loss benefit I get and the way it makes me feel. I already feel a little better. Well, I guess I will ask my doctor. Thanks!
Avatar n tn we all are having the same problems and the catch 22 of weight gain which leads to depession which leads to weight gain etcl Any experts out there with a natural solution to losing weight with no pills. I would love to hear from someone!!
Avatar f tn I'm on Celexa now but am wondering if maybe Lexapro would be better since anxiety is my biggest concern. Has anyone had suggest with Lexapro. Also does Lexapro cause weight gain like Celexa?
Avatar f tn In my experience, most anti depressants/anxiety meds cause weight gain. I was on lexapro and gained 15 lbs. Tried paxil then celexa-same thing. My whole life I have been naturally very thin but this med made me gain weight like crazy! Since i've been off them, i'm, for the most part, back to my normal weight. Docs will "beat around the bush" about the weight gain with pills.